Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 05:06:55 PM

Login with username, password and session length


Members
  • Total Members: 23588
  • Latest: obie1
Stats
  • Total Posts: 640594
  • Total Topics: 48657
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Alcohol effects with Isentress and Truvada  (Read 3104 times)

0 Members and 1 Guest are viewing this topic.

Offline lmdo

  • Member
  • Posts: 85
  • 35 years old
Alcohol effects with Isentress and Truvada
« on: June 14, 2012, 08:36:56 AM »
Hi all,
I have been experiencing mega hangovers after only sometimes 2-3 glasses of red wine. Like the type where you feel so wiped out, headaches, dry eyes - basically a typical hangover. But from not a large amount of wine though. I do drink most days, and enjoy wine.
I asked my doctor whether it is known whether Isentress + Truvada cause this problem but he found nothing online regarding this. I was previously on Atripla and did not have this problem.
My liver enzymes are fine.
I know, I should probably give up altogether or cut down a lot - it is self-limiting though. Now, I rarely drink more than 3 glasses, and if I drink with lunch (like on weekends) that is fine, no hangover (I take meds morning and night).
Very annoying!

Offline MoMorrison

  • Member
  • Posts: 57
Re: Alcohol effects with Isentress and Truvada
« Reply #1 on: June 14, 2012, 12:39:35 PM »
My partner is on the same regimen as you are and he drinks at least a six pack of beer daily and he does not seem to have this problem. I really don't know why but he just seems to have more energy than I do. I take complera and our numbers are pretty much the same. I do have anxiety issues though, so I don't want to touch a beer at all, even though I used to love drinking beer. I know of friends who are on atripla at the moment and drink like nothing. All I can say is that everyone is different. Not much insight, but hope it helps a little.
Jan 2011 Tested HIV positive
01/2011 CD4 189 / VL 79,000
03/20/2012 CD4 133 (10%) / VL 46,000
03/28/2012 started bactrim ds
04/04/2012 started complera
05/24/2012 CD4 255 (17%) / VL 53
06/25/2012 stopped bactrim ds

Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: Alcohol effects with Isentress and Truvada
« Reply #2 on: June 14, 2012, 02:03:31 PM »
Been on Isentress + Truvada + Norvir for the last 7 yrs.  haven't noticed any of these side effects before...

 I don't over do drinking had to cut most all of it out about a yr ago, due to other non-HIV/AIDS related health problems, but NOT for any side-effects of any AIDS-MEDS  ;)

I would suggest that you do it in moderation, no need to over do the drinking , your liver will thank you for this in your later yrs.  ;)
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline wolfter

  • Member
  • Posts: 4,559
Re: Alcohol effects with Isentress and Truvada
« Reply #3 on: June 14, 2012, 02:37:17 PM »
I am on this combo along with Intellence.  I too enjoy having a glass or 6 of wine.  I noticed that I was having the hangover feeling more often.  I switched up my regiment by taking the Truvada in the morning.  Truvada causes my brain to have a "high" feeling for a couple of hours and I believe adding alcohol to that was an issue. 

Wolfie
Complacency is the enemy.  ;)  Challenge yourself daily for maximum  return on investment.

Offline Cojo

  • Member
  • Posts: 196
Re: Alcohol effects with Isentress and Truvada
« Reply #4 on: June 15, 2012, 03:32:10 PM »
I am on this combo as well and have found that the hangover effect seems to heightened a bit more. I feel like crap the next day after 6, where it used to be more than that.  It is a two sided coin of course because having a few drinks does help me to de-stress at the time, but the hangover the next day is stressful in itself. Yoga anyone?

Also, my understanding from posters on here is that there are no contraindications between the booze and the pills.
May 2011 - Tested Positive
June 2011 - CD4 330   16%   VL182,000 no resistance
Oct 6, 2011 - CD4 300  20%  VL 60,000
Oct 7, 2011 - start Truvada / Isentress
Nov 29, 2011 CD4 280 26% VL 54
Feb 7 2012 CD4 260 25% UD!
Mar 20 2012 CD4 400 28%
June 2012 CD4 330 26% UD
Sept 2012 CD4 450 32% UD
Dec 2012 CD4 310 28% UD
May 2013 CD4 500 32% UD
Oct 2013 CD4 460 33% UD
May 2014 CD4 360 33% UD
Aug 2014 swap out Isentress for Tivicay

Offline lmdo

  • Member
  • Posts: 85
  • 35 years old
Re: Alcohol effects with Isentress and Truvada
« Reply #5 on: June 15, 2012, 07:34:10 PM »
Wow thanks everyone - so it seems that even though there is nothing documented (that I can find) maybe there is an actual effect where alcohol is not processed as easily.
Wolfter - interesting re the Truvada morning dose vs. night time. Might be worth a try.
And yes, I know I should really give up or severely cut back, but I really really enjoy my wine! Especially this Winter weather (actually who am I kidding? all year round!)

Offline madbrain

  • Member
  • Posts: 1,208
  • No longer an active member
    • My personal site
Re: Alcohol effects with Isentress and Truvada
« Reply #6 on: June 15, 2012, 08:22:33 PM »
Hi all,
I have been experiencing mega hangovers after only sometimes 2-3 glasses of red wine. Like the type where you feel so wiped out, headaches, dry eyes - basically a typical hangover. But from not a large amount of wine though. I do drink most days, and enjoy wine.
I asked my doctor whether it is known whether Isentress + Truvada cause this problem but he found nothing online regarding this. I was previously on Atripla and did not have this problem.
My liver enzymes are fine.
I know, I should probably give up altogether or cut down a lot - it is self-limiting though. Now, I rarely drink more than 3 glasses, and if I drink with lunch (like on weekends) that is fine, no hangover (I take meds morning and night).
Very annoying!

I drink moderately, typically 1-2 glasses of wine for dinner. Never any issue with Isentress + Truvada in the last 2 years.

Offline TheRoof

  • Member
  • Posts: 188
Re: Alcohol effects with Isentress and Truvada
« Reply #7 on: July 12, 2012, 12:36:59 AM »
I am on this combo along with Intellence.  I too enjoy having a glass or 6 of wine.  I noticed that I was having the hangover feeling more often.  I switched up my regiment by taking the Truvada in the morning.  Truvada causes my brain to have a "high" feeling for a couple of hours and I believe adding alcohol to that was an issue. 

Wolfie

Truvada does that? interesting. -- will definitely do more research. (Not for entertainment of course) lol

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.